Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 55, NWS Tulsa, OK

May 7, 2024Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this tornado warning at May 7, 2024, 3:01 AM CDT for Madison County, Washington County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2024, 3:01 AM CDT (08:01 UTC)
Expired
May 7, 2024, 3:30 AM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 3:15 AM CDTTSTM WND DMGCrosses, ARExtensive tree damage or trees downed in the Crosses area. Some trees downed onto a home. Possible tornado.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 10:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
1.3
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted.

082 
WFUS54 KTSA 070801
TORTSA
ARC087-143-070830-
/O.NEW.KTSA.TO.W.0055.240507T0801Z-240507T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
301 AM CDT Tue May 7 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Southwestern Madison County in northwestern Arkansas...
  Southeastern Washington County in northwestern Arkansas...

* Until 330 AM CDT.

* At 301 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles east of Winslow, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  St. Paul...                       Saint Paul...
  Japton...                         Georgetown...
  Crosses...                        Patrick...
  Combs...                          Delaney...
  Brashears...                      Dutton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3581 9369 3577 9387 3577 9391 3576 9391
      3576 9407 3577 9408 3582 9411 3603 9381
TIME...MOT...LOC 0801Z 243DEG 30KT 3579 9405 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
099 
WWUS54 KTSA 070814
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
314 AM CDT Tue May 7 2024

ARC143-070824-
/O.CAN.KTSA.TO.W.0055.000000T0000Z-240507T0830Z/
Washington AR-
314 AM CDT Tue May 7 2024

...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.

&&

LAT...LON 3581 9369 3577 9386 3577 9391 3576 9391
      3576 9396 3583 9396 3584 9395 3593 9395
      3603 9381
TIME...MOT...LOC 0814Z 242DEG 31KT 3586 9389 

$$

ARC087-070830-
/O.CON.KTSA.TO.W.0055.000000T0000Z-240507T0830Z/
Madison AR-
314 AM CDT Tue May 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHWESTERN MADISON COUNTY...

At 314 AM CDT, a confirmed tornado was located 7 miles west of Saint
Paul, moving northeast at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
St. Paul...                       Saint Paul...
Japton...                         Georgetown...
Crosses...                        Patrick...
Combs...                          Delaney...
Brashears...                      Dutton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3581 9369 3577 9386 3577 9391 3576 9391
      3576 9396 3583 9396 3584 9395 3593 9395
      3603 9381
TIME...MOT...LOC 0814Z 242DEG 31KT 3586 9389 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$
946 
WWUS54 KTSA 070822
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
322 AM CDT Tue May 7 2024

ARC087-070831-
/O.EXP.KTSA.TO.W.0055.000000T0000Z-240507T0830Z/
Madison AR-
322 AM CDT Tue May 7 2024

...THE TORNADO WARNING FOR SOUTHWESTERN MADISON COUNTY WILL EXPIRE AT
330 AM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.

&&

LAT...LON 3581 9369 3577 9386 3577 9391 3576 9391
      3576 9396 3583 9396 3584 9395 3593 9395
      3603 9381
TIME...MOT...LOC 0821Z 243DEG 30KT 3589 9382 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 12:45 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 7, 12:45 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1245 AM CDT Tue May 7 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 1018 PM CDT Mon May 6 2024

Isolated convection forming ahead of the main squall line will
pose the highest risk for strong tornadoes over the next few
hours. Otherwise, squall line will sweep across much of the area
except possibly far southeast Oklahoma overnight, with damaging
winds and some embedded tornado threat. Made minor changes to pops
over the next few hours, with the rest of the forecast on track at
this time.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 128 PM CDT Mon May 6 2024

Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and
western Arkansas as weak high pressure prevails. The next chance of storms will come
on Wednesday as a cold front moves through the region. These storms will likely fire
up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma
by early afternoon. All modes of severe weather will be possible as this system moves
through the area as well.

Dry weather is forecast later in the week and into the weekend with temperatures near
normal for this time of year. Shower and storm chances increase late in the weekend
with the approach of a mid-level shortwave.

&&

.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Tue May 7 2024
TSRA had cleared KBVO and VFR elements are expected to prevail at
that site for the valid period. TSRA at KTUL/KRVS to end early
in the period, and may be followed with a brief period of MVFR
cigs. From there, VFR elements are expected to prevail for the
remainder of the period. More uncertainty to timing/duration of
convection at KMLC so will just add a tempo group for a few hours
from 07z-09z and will include a period of MVFR cigs through 15z.
VFR elements to prevail for the remainder of the period. Similar
time frame and like elements expected across the AR sites, though
tempo groups at KFSM will go an hour or so later. Expect VFR
elements to prevail after 15z at the AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  61  83  53 /  10  10  30   0
FSM   86  65  87  57 /  10   0  60  40
MLC   85  66  86  56 /  10   0  30  20
BVO   81  56  81  48 /  10  10  20   0
FYV   83  61  83  51 /  10  10  70  30
BYV   82  59  82  53 /  10   0  70  30
MKO   81  61  84  53 /  10  10  50  20
MIO   80  58  80  50 /  10  10  60  10
F10   82  62  85  53 /  10  10  30  10
HHW   84  66  85  59 /  10  10  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ054>067.

AR...None.
&&

SHORT TERM...05
LONG TERM....10
AVIATION...23
Hazardous weather outlook, May 6, 5:19 PM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Mon May 6 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Mon May 6 2024

...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM..

	AREA AT GREATEST RISK...Northeast Oklahoma.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe thunderstorms have developed across western Oklahoma as of
late afternoon. These storms will spread east and expand in
coverage by early evening. Severe weather is expected into
northeast Oklahoma by early to mid evening and will steadily
spread east through the early morning hours Tuesday. Conditions
will support significant severe weather, especially during the
evening into early morning hours. Tornadoes are likely, especially
during the evening hours, including the risk for strong long
track tornadoes. Additionally, large hail and locally damaging
winds are expected to occur, with this risk expanding east
through the early morning hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
A few severe storms may develop as early as Wednesday morning,
but a more widespread severe weather risk is expected Wednesday
afternoon as a cold front sweeps east. Locations south and east
of Interstate 44 have the highest severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry and
mild weather for late week into the weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 7, 2:35 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
235 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Flash Flood      Morris                  35.61N 95.86W
05/07/2024                   Okmulgee           OK   Emergency Mngr

            Multiple roads reported flooded. Time
            estimated.

&&
Local storm report, May 7, 2:42 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
242 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 AM     Hail             Cedarville              35.57N 94.37W
05/07/2024  M0.75 Inch       Crawford           AR   Emergency Mngr

&&
Local storm report, May 7, 2:47 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
247 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     Tornado          8 ESE Stilwell          35.76N 94.49W
05/07/2024                   Adair              OK   Official NWS Obs

            TDS sampled from KSRX radar.

&&
Local storm report, May 7, 2:52 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
252 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     Tstm Wnd Dmg     1 NNW Mill Creek        35.36N 94.43W
05/07/2024                   Sebastian          AR   Emergency Mngr

            Trees down in Arkoma.

&&
Local storm report, May 7, 2:54 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
254 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     Tstm Wnd Gst     Van Buren               35.44N 94.35W
05/07/2024  E70 MPH          Crawford           AR   Amateur Radio

&&
Local storm report, May 7, 2:56 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
256 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     Tstm Wnd Gst     Fort Smith              35.39N 94.40W
05/07/2024  M61 MPH          Sebastian          AR   ASOS

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:09 PM CDTSevere Thunderstorm WarningTSABenton66 min
May 6, 11:35 PM CDTSevere Thunderstorm WarningTSABenton25 min
May 6, 11:57 PM CDTSpecial Weather StatementTSABenton48 min
May 7, 12:45 AM CDTSpecial Weather StatementTSABenton30 min
May 7, 12:54 AM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
May 7, 1:09 AM CDTFlash Flood WarningTSABenton4 hr
May 7, 1:13 AM CDTSpecial Weather StatementTSABenton47 min
May 7, 1:54 AM CDTSevere Thunderstorm WarningTSABenton, Crawford, Washington51 min
May 7, 1:58 AM CDTSpecial Weather StatementTSACarroll47 min
May 7, 2:14 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian46 min
May 7, 2:26 AM CDTTornado WarningTSACrawford, Washington34 min
May 7, 2:39 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Crawford, Madison, Washington3 hr
May 7, 2:47 AM CDTTornado WarningTSACrawford, Franklin, Sebastian43 min
May 7, 2:57 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian48 min
May 7, 3:01 AM CDTSevere Thunderstorm WarningTSASebastian44 min
May 7, 3:06 AM CDTTornado Warning Tornado observedTSAFranklin, Madison28 min
May 7, 3:11 AM CDTFlash Flood WarningTSACrawford, Sebastian4 hr
May 7, 3:17 AM CDTSevere Thunderstorm WarningTSAFranklin13 min
May 7, 3:57 AM CDTSpecial Weather StatementTSAFranklin48 min
May 7, 4:50 AM CDTSpecial Weather StatementTSAMadison40 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.